MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-450-12 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open in the distal section.Distal section would not open.Recaptured 3 times and it had the "tulip" look to it.The pipeline was positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed more than 2 times.No addition steps were taken to open the pipeline.It was resheathed and removed from the patient with the microcatheter.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an saccular, unruptured aneurysm in the cavernous location.The max diameter was 5mm and the neck diameter was 3mm.The distal landing zone was 4.2mm and the proximal landing zone was 4.5mm.Vessel tortuosity was moderate.Dual antiplatlet treatment was administered.Angiographic result post procedure was good.No patient symptoms or complications were reported.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex embolization device was returned for analysis within a shipping box, within a tyvek bio-pouch, within a primary and secondary plastic bio-pouches, and within a plastic resealable pouch.Damage location details: no bends or kinks were found with the pipeline flex pusher.The pipeline flex pusher resheathing pad, sleeves, and tip coil were found in good condition.The pipeline flex braid was returned detached from the pusher; therefore, the proximal and distal ends could not be identified.Both ends of the pipeline flex braid were found open, but damaged (frayed).Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed.Both ends of the pipeline flex braid were found open.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.The patient¿s vessel tortuosity was ¿moderate¿; therefore, ¿patient vessel tortuosity¿ was ruled out as a potential cause.It was reported the pipeline flex braid was positioned in a bend and the pipeline flex braid was found damaged.Therefore, it is likely ¿damaged braid¿ and ¿user deploys braid in vessel bend¿ contributed to the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.